Alert archive / Colorado / Wind Chill Warnings in 2014

Wind Chill Warning 1, NWS Denver/Boulder, CO

February 5, 20149 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill warning at Feb 5, 2014, 12:22 AM MST for 9 counties in Colorado. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 12:22 AM MST (07:22 UTC)
Expired
Feb 5, 2014, 11:00 AM MST
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 7.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS45 KBOU 050722
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1222 AM MST WED FEB 5 2014

...VERY COLD TEMPERATURES OVERNIGHT...

.ARCTIC AIR WILL CONTINUE MOVING INTO NORTHEAST COLORADO
OVERNIGHT...PLUNGING TEMPERATURES WELL BELOW ZERO. AS SKIES BEGIN
TO CLEAR...TEMPERATURES WILL CONTINUE FALLING. EVEN LIGHT WINDS
WILL BE CAPABLE OF PRODUCING DANGEROUSLY COLD WIND CHILL VALUES.

COZ048>051-051530-
/O.UPG.KBOU.WC.Y.0002.000000T0000Z-140205T1800Z/
/O.NEW.KBOU.WC.W.0001.140205T0722Z-140205T1800Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
1222 AM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 30 OVERNIGHT DUE TO
  TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO AND NORTH WINDS OF
  AROUND 10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ038-042-044-046-047-051530-
/O.NEW.KBOU.WC.W.0001.140205T0722Z-140205T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1222 AM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 35 OVERNIGHT DUE TO
  TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO AND NORTH WINDS OF
  AROUND 10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ039>041-043-045-051530-
/O.NEW.KBOU.WC.Y.0003.140205T0722Z-140205T1800Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER
1222 AM MST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* WIND CHILL VALUES...MINUS 18 TO MINUS 25 OVERNIGHT DUE TO
  TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO AND VARIABLE WINDS
  OF 5 TO 10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
596 
WWUS45 KBOU 051056
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
356 AM MST WED FEB 5 2014

...VERY COLD TEMPERATURES THIS MORNING...

.ARCTIC AIR WILL CONTINUE MOVING INTO NORTHEAST COLORADO
THIS MORNING WITH TEMPERATURES WELL BELOW ZERO. LIGHT WINDS WILL
PRODUCE DANGEROUSLY COLD WIND CHILL VALUES THIS MORNING.

COZ038-042-044-046>051-051800-
/O.CON.KBOU.WC.W.0001.000000T0000Z-140205T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
356 AM MST WED FEB 5 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...MINUS 25 TO MINUS 35 THIS MORNING DUE TO
  TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO AND WINDS OF 5 TO
  10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ039>041-043-045-051800-
/O.CON.KBOU.WC.Y.0003.000000T0000Z-140205T1800Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER
356 AM MST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...MINUS 18 TO MINUS 25 THIS MORNING DUE TO
  TEMPERATURES OF 10 TO 18 DEGREES BELOW ZERO WITH WINDS AROUND 5
  MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
159 
WWUS45 KBOU 051755
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1055 AM MST WED FEB 5 2014


COZ038-042-044-046>051-051900-
/O.EXP.KBOU.WC.W.0001.000000T0000Z-140205T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1055 AM MST WED FEB 5 2014

...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

TEMPERATURES WERE SLOWLY WARMING ACROSS THE REGION WITH LIGHT
WINDS CONTINUING. THE WIND CHILL WARNING WILL BE ALLOWED TO
EXPIRE AT 11 AM MST THIS MORNING.

$$

COZ039>041-043-045-051900-
/O.EXP.KBOU.WC.Y.0003.000000T0000Z-140205T1800Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER
1055 AM MST WED FEB 5 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

TEMPERATURES WERE SLOWLY WARMING ACROSS THE REGION WITH LIGHT
WINDS CONTINUING. THE WIND CHILL ADVISORY WILL BE ALLOWED TO
EXPIRE AT 11 AM THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 8:53 PM MST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 4, 8:53 PM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
853 PM MST TUE FEB 4 2014

.UPDATE...RADAR HAS BEEN SHOWING DIMINISHING ECHOES THROUGH THE
EVEING AND SATELLITE PICTURES ARE SHOWING WARMING CLOUD TOPS OVER
THE MOUNTAINS. WITH A DEARTH OF RADAR ECHOES OVER THE MOUNTAINS...
IT LOOKS LIKE THIS EPISODE OF SNOWFALL IS WINDING DOWN. THE BAND
OF SNOW THAT HAS MOVED OFF TO THE EAST AND SOUTH OF DENVER WILL
CONTINUE TO PROGRESS OVER THE EASTERN PALMER DIVIDE THROUGH ABOUT
MIDNIGHT. ACCUMULATIONS COULD BE UP TO AN INCH. WILL UPDATE THE
ZONES TO DIMINISH THE COVERAGE OF SNOW THROUGH MIDNIGHT AND THEN
BEYOND. WITH TEMPERATURE-DEW POINT SPREADS CLOSE TO ZERO...THE
THREAT OF FOG WILL DEVELOPING WILL CONTINUE. TEMPERATURES HAVE
DROPPED TO ZERO AT KDEN AND EVEN COLDER FARTHER TO THE EAST. WINDS
ARE NOT THAT STRONG ON THE PLAINS. BUT WITH THE COLD
TEMPERATURES...WILL LET THE WIND CHILL ADVISORY CONTINUE.

&&

.AVIATION...SNOW IS COMING TO AN END ACROSS THE METRO AREA...BUT
WITH THE CONTINUING WEAK USPLOPE FLOW AND CLEARING ALOFT
EXPECTED...WILL NEED TO WATCH OUT FOR AREAS OF FOG MOVING INTO THE
AIRPORTS.

&&

.PREV DISCUSSION... /ISSUED 304 PM MST TUE FEB 4 2014/

SHORT TERM...UPPER TROUGH AXIS CURRENTLY MOVING ACROSS WESTERN
KANSAS AND THE TEXAS AND OKLAHOMA PANHANDLES WITH FLOW ALOFT
BECOMING MORE WESTERLY ACROSS COLORADO. STILL SOME DYNAMICS ACROSS
THE PLAINS WITH MOST OF THE LIFT ACROSS SOUTHWEST KANSAS. LIGHT
SNOW CONTINUES ACROSS THE AREA WITH OROGRAPHICS HELPING THE
SNOWFALL OVER THE MOUNTAINS. ANOTHER SURGE PUSHED ACROSS THE
PLAINS WITH SOME GUSTS AROUND 15 KTS. THIS SURGE HAS HELPED
ENHANCE THE SNOWFALL A BIT IN AND NEAR THE FOOTHILLS. STILL THE
SNOW HAS BEEN LIGHT. WILL LET THE WINTER WEATHER ADVISORY FOR
ZONES 46 AND 47 EXPIRE WITH THIS ISSUANCE. AS THE TROUGH CONTINUES
TO MOVE EAST OF COLORADO THIS EVENING...LIFT WILL BE DECREASING
BUT UPSLOPE WILL CONTINUE. SHOULD SEE SOME DECREASE IN THE LIGHT
SNOW BY MIDNIGHT. ADDITIONAL ACCUMULATIONS OF AROUND AN INCH CAN
BE EXPECTED WITH UP TO 3 INCHES ALONG THE FOOTHILLS AND ACROSS THE
HIGHER MOUNTAINS. WEAK UPSLOPE AND OROGRAPHICS WILL KEEP SOME
CHANCE OF LIGHT SNOW GOING AFTER MIDNIGHT AS THERE WILL BE ENOUGH
MOISTURE OVERRUNNING THE COLD AIR TO PRODUCE SOME LIGHT SNOW OR
FLURRIES. ANY ADDITIONAL ACCUMULATION OVERNIGHT TO BE LESS THAN AN
INCH...WITH PERHAPS UP TO AN INCH OR TWO ACROSS THE MOUNTAINS.
EARLIER SURGE BEGINNING TO BRING COLDER ARCTIC AIR ACROSS THE
PLAINS. OVERNIGHT TEMPERATURES WILL DROP BELOW ZERO MOST LOCATIONS
EAST OF THE CONTINENTAL DIVIDE. LOOKS TO BE ENOUGH CLOUD COVER TO
KEEP READINGS FROM PLUMMETING WELL BELOW ZERO AND WILL KEEP LOWS
IN THE SINGLE DIGITS BELOW ZERO ACROSS PLAINS. MODELS SHOW WINDS
AROUND 15 KTS ACROSS THE FAR NORTHEAST CORNER THROUGH THE
OVERNIGHT WHILE DECREASING ELSEWHERE. THE COLD TEMPERATURES AND
WIND WILL PUSH WIND CHILL READINGS TO AROUND 15 TO 20 BELOW ZERO
OVER THE NORTHEAST CORNER AFTER MIDNIGHT. WILL HOIST A WIND CHILL
ADVISORY FOR ZONES 48 THROUGH 51 BEGINNING AT 06Z. ALSO ADDED SOME
PATCHY FOG TO THE PLAINS TONIGHT AS TEMPERATURE AND DEWPOINT
SPREADS WILL BE LOW. ON WEDNESDAY...WEST TO NORTHWEST FLOW ALOFT
WILL BE OVER THE AREA. ARCTIC AIRMASS WILL REMAIN IN PLACE WITH
SINGLE DIGIT READINGS MAINLY EAST OF THE CONTINENTAL DIVIDE. IT IS
POSSIBLE THAT A FEW READINGS IN LOW LYING AREAS MAY NOT REACH ZERO
FOR HIGHS. WINDS WEAKEN ACROSS THE PLAINS BY THE AFTERNOON...SO
WILL END THE WIND CHILL ADVISORY FOR THE FAR NORTHEAST CORNER AT
18Z. THERE IS SOME WEAK MID LEVEL QG ASCENT ACROSS THE MOUNTAINS
AND FOOTHILLS BY THE AFTERNOON AND OROGRAPHICS WILL KEEP SOME
LIGHT SNOW GOING. ACROSS PLAINS ENOUGH MOISTURE AND WEAK UPSLOPE
ENOUGH FOR A SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES...ANY
ACCUMULATION WILL BE LESS THAN AN INCH.

LONG TERM...A WEAK TROUGH EMBEDDED IN THE NORTHWEST FLOW ALOFT
WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY
MORNING. THE MAIN IMPACTS WILL BE OVER THE SOUTHERN PORTIONS OF
THE STATE AND NEW MEXICO WITH THE MAIN ENERGY TO THE SOUTH. THIS
WILL INCREASE MID-LEVEL MOISTURE SO WILL MAINTAIN LIKELY POPS IN
THE MOUNTAINS DUE TO THE OROGRAPHICS WITH A SLIGHT CHANCE ON THE
FRONT RANGE AND PLAINS THAT WILL PRODUCE SOME OCCASIONAL LIGHT
SNOW. THURSDAY AFTERNOON AND EVENING WILL REMAIN CLOUDY WITH
TEMPERATURES IN THE LOWER TEENS. THURSDAY NIGHT INTO FRIDAY THERE
IS SOME DRYING THAT WILL MOSTLY OCCUR EARLY FRIDAY SO STILL HAVE
A CHANCE TO REACH COOLER TEMPERATURES IF THE CLOUDS ARE ABLE TO
MOVE OUT. STILL LOOKING AT BELOW ZERO TEMPERATURES FOR EARLY
FRIDAY.

FRIDAY INTO SATURDAY...THERE ARE TWO UPPER LEVEL FEATURES THAT ARE
PROGGED TO MOVE INTO THE REGION. THE FIRST ONE WILL BE SOUTH OF CO
WITH MOST OF THE ENERGY OVER THE SOUTHERN PORTIONS OF THE STATE
AND INTO NEW MEXICO. THERE IS STILL MOISTURE OVER THE MOUNTAINS
WITH GOOD OROGRAPHICS SO KEPT LIKELY POPS IN THE MOUNTAINS AND
SLIGHT CHANCE EVERYWHERE ELSE. THE SECOND ONE WILL MOVE FROM THE
PACIFIC NORTHWEST INTO THE REGION BY SATURDAY MORNING. THERE IS
STILL LITTLE AGREEMENT BETWEEN THE MODELS ON THE TRACK OF THIS
FEATURE. KEPT LIKELY POPS IN THE MORNING CHANGING TO CHANCE IN THE
MOUNTAINS COME SATURDAY EVENING AND 20-40 OVER THE FRONT RANGE AND
PLAINS.

SUNDAY INTO MONDAY... WEAK RIDGING WILL MOVE IN ON SUNDAY THROUGH
MONDAY AFTERNOON WITH MODERATE QG DESCENT PRESENT. TEMPERATURES
WILL SLOWLY MODERATE BY SUNDAY WITH HIGHS FINALLY GETTING ABOVE
FREEZING BUT WILL REMAIN WELL BELOW SEASONAL NORMALS. WILL
MAINTAIN LIGHT POPS IN THE MOUNTAINS DUE TO MOISTURE AND
OROGRAPHICS.

MONDAY INTO TUESDAY... A TROUGH IS PROGGED TO MOVE FROM THE
PACIFIC SOUTHEASTWARD INTO OUR REGION MONDAY NIGHT INTO TUESDAY
THAT COULD BRING ANOTHER ROUND OF SNOW AND SOME COOLER
TEMPERATURES.

AVIATION...OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH 03Z WITH
SOME DECREASE BY 06Z. IFR CEILINGS AND VISIBILITY WILL PREVAIL
WITH OCCASIONAL MVFR CONDITIONS AFTER 00Z. ACCUMULATIONS THROUGH
03Z WILL BE AROUND AN INCH. MVFR CONDITIONS WILL THEN PREVAIL
OVERNIGHT. NORTHEAST WINDS OF 10 TO 15 KTS WILL DECREASE TO AROUND
8 KTS BY MIDNIGHT. SNOW SHOULD END BY 18Z WEDNESDAY WITH VISIBILITY
IMPROVING TO VFR. HOWEVER...MVFR CEILINGS WILL PERSIST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM MST WEDNESDAY FOR COZ048>051.

&&

SHORT TERM...DANKERS
LONG TERM....99
AVIATION...DANKERS
Hazardous weather outlook, Feb 4, 11:10 AM MST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1110 AM MST TUE FEB 4 2014

COZ030>051-051815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1110 AM MST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT FOR EASTERN ELBERT AND
LINCOLN COUNTIES UNTIL 4 PM MST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM OVER NORTHEAST NEW MEXICO WILL MOVE INTO CENTRAL
KANSAS BY THIS EVENING. MOISTURE WILL CONTINUE TO WRAP AROUND THE
SYSTEM PRODUCING OCCASIONAL LIGHT SNOW ACROSS THE OUTLOOK AREA
THIS AFTERNOON. THE SNOW WILL GRADUALLY DECREASE THIS EVENING.

ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES...
WITH 2 TO 4 INCHES ALONG THE PALMER DIVIDE AND SOUTHERN FOOTHILLS.
IN THE MOUNTAINS...SNOW ACCUMULATIONS THROUGH TONIGHT WILL RANGE
FROM 2 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ARCTIC AIRMASS WILL BE IN PLACE OVER THE NORTHEAST AND NORTH
CENTRAL REGIONS OF COLORADO THROUGH SATURDAY. TEMPERATURES WILL
BE IN THE SINGLE DIGITS WEDNESDAY AND BELOW ZERO WEDNESDAY NIGHT
INTO THURSDAY. TEMPERATURES WILL BE BACK INTO THE TEENS ON FRIDAY
THROUGH SATURDAY WITH THE POSSIBILITY OF FINALLY GETTING ABOVE
FREEZING ON SUNDAY.

THERE WILL BE SNOW IN THE MOUNTAINS THROUGH SATURDAY WITH
OCCASIONAL LIGHT SNOWFALL OVER THE FRONT RANGE AND PLAINS
WEDNESDAY THROUGH THURSDAY THEN AGAIN ON SATURDAY. THERE WILL SOME
DRYING OUT SUNDAY WITH ANOTHER SYSTEM MOVING IN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Feb 4, 8:28 PM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
828 PM MST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     SNOW             3 SE DENVER             39.69N 104.93W
02/04/2014  M1.6 INCH        DENVER             CO   TRAINED SPOTTER

0734 PM     SNOW             KEN CARYL               39.58N 105.11W
02/04/2014  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0715 PM     SNOW             FEDERAL HEIGHTS         39.87N 105.02W
02/04/2014  M2.5 INCH        ADAMS              CO   TRAINED SPOTTER

0538 PM     SNOW             THORNTON                39.89N 104.96W
02/04/2014  M1.3 INCH        ADAMS              CO   TRAINED SPOTTER

0526 PM     SNOW             2 N LONGMONT            40.20N 105.11W
02/04/2014  M1.6 INCH        BOULDER            CO   TRAINED SPOTTER

0516 PM     SNOW             NIWOT                   40.10N 105.16W
02/04/2014  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

0500 PM     SNOW             3 W DENVER INTL AIRPORT 39.87N 104.73W
02/04/2014  M2.3 INCH        DENVER             CO   CO-OP OBSERVER

0433 PM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
02/04/2014  M1.4 INCH        JEFFERSON          CO   TRAINED SPOTTER

0422 PM     SNOW             SIMLA                   39.14N 104.08W
02/04/2014  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0405 PM     SNOW             GENESEE                 39.69N 105.27W
02/04/2014  M2.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0141 PM     SNOW             1 SSW LAFAYETTE         39.99N 105.10W
02/04/2014  M1.4 INCH        BOULDER            CO   TRAINED SPOTTER

1146 AM     SNOW             2 ESE ALLENSPARK        40.19N 105.48W
02/04/2014  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

1123 AM     SNOW             3 W GREELEY             40.42N 104.80W
02/04/2014  M1.6 INCH        WELD               CO   NWS EMPLOYEE

1100 AM     SNOW             2 W DENVER INTL AIRPORT 39.87N 104.71W
02/04/2014  M0.9 INCH        DENVER             CO   TRAINED SPOTTER

1013 AM     SNOW             THURMAN                 39.60N 103.22W
02/04/2014  M3.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0928 AM     SNOW             FORT COLLINS            40.56N 105.07W
02/04/2014  M1.6 INCH        LARIMER            CO   TRAINED SPOTTER

0900 AM     SNOW             ILIFF                   40.76N 103.07W
02/04/2014  M1.5 INCH        LOGAN              CO   TRAINED SPOTTER

            SOME BLOWING SNOW REDUCING VISIBILITY TO 1/2 MILE

&&

KFREDIN
Local storm report, Feb 4, 9:40 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
940 PM MST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     SNOW             3 N CONIFER             39.56N 105.30W
02/04/2014  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0804 PM     SNOW             3 SE DENVER             39.69N 104.93W
02/04/2014  M1.6 INCH        DENVER             CO   TRAINED SPOTTER

0804 PM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
02/04/2014  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0734 PM     SNOW             KEN CARYL               39.58N 105.11W
02/04/2014  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0715 PM     SNOW             FEDERAL HEIGHTS         39.87N 105.02W
02/04/2014  M2.5 INCH        ADAMS              CO   TRAINED SPOTTER

0538 PM     SNOW             THORNTON                39.89N 104.96W
02/04/2014  M1.3 INCH        ADAMS              CO   TRAINED SPOTTER

0526 PM     SNOW             2 N LONGMONT            40.20N 105.11W
02/04/2014  M1.6 INCH        BOULDER            CO   TRAINED SPOTTER

0516 PM     SNOW             NIWOT                   40.10N 105.16W
02/04/2014  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

0500 PM     SNOW             3 W DENVER INTL AIRPORT 39.87N 104.73W
02/04/2014  M2.3 INCH        DENVER             CO   CO-OP OBSERVER

0433 PM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
02/04/2014  M1.4 INCH        JEFFERSON          CO   TRAINED SPOTTER

0422 PM     SNOW             SIMLA                   39.14N 104.08W
02/04/2014  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0405 PM     SNOW             GENESEE                 39.69N 105.27W
02/04/2014  M2.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0141 PM     SNOW             1 SSW LAFAYETTE         39.99N 105.10W
02/04/2014  M1.4 INCH        BOULDER            CO   TRAINED SPOTTER

1146 AM     SNOW             2 ESE ALLENSPARK        40.19N 105.48W
02/04/2014  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

1123 AM     SNOW             3 W GREELEY             40.42N 104.80W
02/04/2014  M1.6 INCH        WELD               CO   NWS EMPLOYEE

1100 AM     SNOW             2 W DENVER INTL AIRPORT 39.87N 104.71W
02/04/2014  M0.9 INCH        DENVER             CO   TRAINED SPOTTER

1013 AM     SNOW             THURMAN                 39.60N 103.22W
02/04/2014  M3.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

&&

KFREDIN
Local storm report, Feb 4, 10:31 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1031 PM MST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     SNOW             LYONS                   40.22N 105.27W
02/04/2014  M1.5 INCH        BOULDER            CO   TRAINED SPOTTER

0959 PM     SNOW             3 W GREELEY             40.42N 104.80W
02/04/2014  M2.0 INCH        WELD               CO   NWS EMPLOYEE

0933 PM     SNOW             3 N CONIFER             39.56N 105.30W
02/04/2014  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0804 PM     SNOW             3 SE DENVER             39.69N 104.93W
02/04/2014  M1.6 INCH        DENVER             CO   TRAINED SPOTTER

0804 PM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
02/04/2014  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0734 PM     SNOW             KEN CARYL               39.58N 105.11W
02/04/2014  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0715 PM     SNOW             FEDERAL HEIGHTS         39.87N 105.02W
02/04/2014  M2.5 INCH        ADAMS              CO   TRAINED SPOTTER

0538 PM     SNOW             THORNTON                39.89N 104.96W
02/04/2014  M1.3 INCH        ADAMS              CO   TRAINED SPOTTER

0526 PM     SNOW             2 N LONGMONT            40.20N 105.11W
02/04/2014  M1.6 INCH        BOULDER            CO   TRAINED SPOTTER

0516 PM     SNOW             NIWOT                   40.10N 105.16W
02/04/2014  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

0500 PM     SNOW             3 W DENVER INTL AIRPORT 39.87N 104.73W
02/04/2014  M2.3 INCH        DENVER             CO   CO-OP OBSERVER

0433 PM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
02/04/2014  M1.4 INCH        JEFFERSON          CO   TRAINED SPOTTER

0422 PM     SNOW             SIMLA                   39.14N 104.08W
02/04/2014  M3.0 INCH        ELBERT             CO   TRAINED SPOTTER

0405 PM     SNOW             GENESEE                 39.69N 105.27W
02/04/2014  M2.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0141 PM     SNOW             1 SSW LAFAYETTE         39.99N 105.10W
02/04/2014  M1.4 INCH        BOULDER            CO   TRAINED SPOTTER

1146 AM     SNOW             2 ESE ALLENSPARK        40.19N 105.48W
02/04/2014  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

1100 AM     SNOW             2 W DENVER INTL AIRPORT 39.87N 104.71W
02/04/2014  M0.9 INCH        DENVER             CO   TRAINED SPOTTER

1013 AM     SNOW             THURMAN                 39.60N 103.22W
02/04/2014  M3.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0928 AM     SNOW             FORT COLLINS            40.56N 105.07W
02/04/2014  M1.6 INCH        LARIMER            CO   TRAINED SPOTTER

0900 AM     SNOW             ILIFF                   40.76N 103.07W
02/04/2014  M1.5 INCH        LOGAN              CO   TRAINED SPOTTER

            SOME BLOWING SNOW REDUCING VISIBILITY TO 1/2 MILE

0800 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
02/04/2014  M1.5 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             3 ENE WHITE RANCH OPEN  39.83N 105.24W
02/04/2014  M1.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             NW GEORGETOWN           39.72N 105.70W
02/04/2014  M1.4 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0800 AM     SNOW             EVERGREEN               39.63N 105.34W
02/04/2014  M1.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0740 AM     SNOW             7 E VIRGINIA DALE       40.97N 105.22W
02/04/2014  M2.9 INCH        LARIMER            CO   TRAINED SPOTTER

0740 AM     SNOW             1 NW GRANT              39.46N 105.68W
02/04/2014  M1.5 INCH        PARK               CO   TRAINED SPOTTER

&&

KFREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 12:22 AM MSTWind Chill AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more11 hr
Feb 5, 2:44 PM MSTWind Chill AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more20 hr

Nearby

Wind Chill Warnings in Colorado, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.